Alert archive / Oregon / River Flood Warnings in 2017
River Flood Warning 21, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Feb 17, 2017, 9:59 AM PST for Clackamas County, Marion County, Oregon. It took effect at Feb 17, 2017, 12:20 PM PST. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2017, 9:59 AM PST (17:59 UTC)
- In effect from
- Feb 17, 2017, 12:20 PM PST
- Expired
- Feb 19, 2017, 4:13 PM PST
- In force
- 52 hr
- Issued by
- NWS Portland, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clackamas County, OR, Marion County, OR
The radar
The Portland,OR radar (KRTX), 55 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pudding River at Aurora (AURO3). The gauge peaked at 21.91 ft at Feb 17, 2017, 9:00 PM PST.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14202000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
209 WGUS46 KPQR 171759 FLWPQR BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Portland OR 959 AM PST FRI FEB 17 2017 Willamette Tributaries Bulletin ...The National Weather Service in Portland has issued a flood warning for the following rivers in Oregon... Pudding River at Aurora affecting Clackamas and Marion Counties River forecasts are based on observed and forecast rainfall and temperatures, and they include current and planned reservoir releases. For the latest river stages and forecasts, visit weather.gov/portland. The next update for this location will be issued by 4 pm Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Don't drive into flooded areas. Avoid walking near riverbanks during high water. && ORC005-047-180159- /O.NEW.KPQR.FL.W.0021.170217T2020Z-170220T0013Z/ /AURO3.1.ER.170217T2020Z.170218T1800Z.170219T1513Z.NO/ 959 AM PST FRI FEB 17 2017 The National Weather Service in Portland has issued a * Flood Warning for The Pudding River at Aurora * until Sunday afternoon. * At 9 AM Friday the stage was...21.7 feet / 6428 cfs. * Flood stage is 22.0 feet and flood flow is 7000 cfs. * Minor flooding is forecast. * Forecast...This river is forecast to rise above flood stage around 12 PM Friday and is expected to crest at 22.8 ft Saturday morning. * Impact...Above 22 ft, expect minor flooding of low-lying agricultural lands and access roads along the river. && LAT...LON 4528 12275 4519 12277 4519 12273 4528 12272 $$ Neuman
3 follow-up statements
718 WGUS86 KPQR 172343 FLSPQR BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Portland OR 343 PM PST FRI FEB 17 2017 Willamette Tributaries Bulletin ...The Flood Warning continues for the following rivers in Oregon... Pudding River at Aurora affecting Clackamas and Marion Counties Tualatin River at Farmington affecting Washington County River forecasts are based on observed and forecast rainfall and temperatures, and they include current and planned reservoir releases. For the latest river stages and forecasts, visit weather.gov/portland. The next update for these locations will be issued by 5 am Saturday. ORC005-047-180743- /O.EXT.KPQR.FL.W.0021.000000T0000Z-170219T1339Z/ /AURO3.1.ER.170218T0400Z.170218T1800Z.170219T0439Z.NO/ 343 PM PST FRI FEB 17 2017 The Flood Warning continues for The Pudding River at Aurora. * At 3 PM Friday the stage was...21.7 feet / 6460 cfs. * Flood stage is 22.0 feet and flood flow is 7000 cfs. * Minor flooding is forecast. * Forecast...This river will rise above flood stage late Friday evening and should crest around 22.3 ft Saturday morning. * Impact...Above 22 ft, expect minor flooding of low-lying agricultural lands and access roads along the river. && LAT...LON 4528 12275 4519 12277 4519 12273 4528 12272 $$ ORC067-180743- /O.EXT.KPQR.FL.W.0020.000000T0000Z-170220T0043Z/ /FRMO3.1.ER.170217T1400Z.170218T0600Z.170219T1843Z.NO/ 343 PM PST FRI FEB 17 2017 The Flood Warning continues for The Tualatin River at Farmington. * At 3 PM Friday the stage was...32.3 feet / 10509 cfs. * Flood stage is 32.0 feet and flood flow is 9730 cfs. * Forecast...This river is forecast to crest at 32.4 feet late Friday evening. It is expected to fall below flood stage Sunday morning. * Impact...Above 32 ft, expect flooding of numerous fields and low-lying farms, along with flooding of a few secondary roads in and around Farmington and Tualatin. Some farmland near the river channel will be inundated. && LAT...LON 4551 12308 4551 12297 4541 12279 4539 12279 4536 12287 $$
559 WGUS86 KPQR 180544 FLSPQR BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Portland OR 944 PM PST FRI FEB 17 2017 Willamette Tributaries Bulletin ...The Flood Warning continues for the following rivers in Oregon... Pudding River at Aurora affecting Clackamas and Marion Counties Tualatin River at Farmington affecting Washington County River forecasts are based on observed and forecast rainfall and temperatures, and they include current and planned reservoir releases. For the latest river stages and forecasts, visit weather.gov/portland. The next update for these locations will be issued by 7 am Saturday. ORC005-047-181344- /O.EXT.KPQR.FL.W.0021.000000T0000Z-170218T2142Z/ /AURO3.1.ER.170218T1053Z.170218T1200Z.170218T1242Z.NO/ 944 PM PST FRI FEB 17 2017 The Flood Warning continues for The Pudding River at Aurora. * At 9 PM Friday the stage was...21.9 feet / 6600 cfs. * Flood stage is 22.0 feet and flood flow is 7000 cfs. * Minor flooding is forecast. * Forecast...This river is currently approaching crest. The river is expected to rise above flood stage around 3 AM Saturday and to crest at 22.0 ft around 4 AM Saturday. * Impact...Above 22 ft, expect minor flooding of low-lying agricultural lands and access roads along the river. && LAT...LON 4528 12275 4519 12277 4519 12273 4528 12272 $$ ORC067-181344- /O.EXT.KPQR.FL.W.0020.000000T0000Z-170220T0200Z/ /FRMO3.1.ER.170217T1400Z.170218T1800Z.170219T2000Z.NO/ 944 PM PST FRI FEB 17 2017 The Flood Warning continues for The Tualatin River at Farmington. * At 8 PM Friday the stage was...32.5 feet / 10800 cfs. * Flood stage is 32.0 feet and flood flow is 9730 cfs. * Forecast...This river is nearing crest. The river is expected to crest at 32.5 feet at 10 AM Saturday. It is expected to fall below flood stage around 12 PM Sunday and continue falling for the next couple days. * Impact...Above 32 ft, expect flooding of numerous fields and low-lying farms, along with flooding of a few secondary roads in and around Farmington and Tualatin. Some farmland near the river channel will be inundated. && LAT...LON 4551 12308 4551 12297 4541 12279 4539 12279 4536 12287 $$
603 WGUS86 KPQR 181330 FLSPQR BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Portland OR 530 AM PST SAT FEB 18 2017 Willamette Tributaries Bulletin ...The Flood Warning is cancelled for the following rivers in Oregon... Pudding River at Aurora affecting Clackamas and Marion Counties ...The Flood Warning continues for the following rivers in Oregon... Tualatin River at Farmington affecting Washington County River forecasts are based on observed and forecast rainfall and temperatures, and they include current and planned reservoir releases. For the latest river stages and forecasts, visit weather.gov/portland. The next update for these locations will be issued by 330 pm today. ORC005-047-181400- /O.CAN.KPQR.FL.W.0021.000000T0000Z-170218T2142Z/ /AURO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 530 AM PST SAT FEB 18 2017 The Flood Warning is cancelled for The Pudding River at Aurora. * At 5 AM Saturday the stage was...21.8 feet / 6515 cfs. * Flood stage is 22.0 feet and flood flow is 7000 cfs. * No flooding is currently forecast. * Forecast...This river crested overnight very close to 22.0 feet. This river will continue to fall the next couple of days. && LAT...LON 4528 12275 4519 12277 4519 12273 4528 12272 $$ ORC067-182330- /O.CON.KPQR.FL.W.0020.000000T0000Z-170220T0200Z/ /FRMO3.1.ER.170217T1400Z.170218T1800Z.170219T2000Z.NO/ 530 AM PST SAT FEB 18 2017 The Flood Warning continues for The Tualatin River at Farmington. * At 4 AM Saturday the stage was...32.5 feet / 10858 cfs. * Flood stage is 32.0 feet and flood flow is 9730 cfs. * Forecast...This river is cresting at 32.5 feet this morning. It is expected to fall below flood stage Sunday afternoon and continue falling for the next couple days. * Impact...Above 32 ft, expect flooding of numerous fields and low-lying farms, along with flooding of a few secondary roads in and around Farmington and Tualatin. Some farmland near the river channel will be inundated. && LAT...LON 4551 12308 4551 12297 4541 12279 4539 12279 4536 12287 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:26 AM PST, 33 minutes earlier.
Area forecast discussion, Feb 17, 9:26 AM PST, 33 minutes before
Area Forecast Discussion
National Weather Service Portland OR
926 AM PST Fri Feb 17 2017
.SYNOPSIS...A splitting upper level trough will move into the
Pacific Northwest later tonight and Saturday, bringing valley rain
and mountain snow showers. A stronger storm system will likely bring
more substantial rain and mountain snow showers Saturday night and
Sunday. Additional storm systems appear likely next week with snow
levels likely lowering well below Cascade passes.
&&
.SHORT TERM...Today through Sunday...Weak shortwave ridging has
pushed over the Pacific Northwest and has resulted in decreasing
showers this morning across the area. Given model, radar and
satellite trends support little additional threat of showers in the
short term, PoPs were decreased for the rest of today across the
area.
Satellite imagery reveals a low pressure system approaching central
California with an elongated trough centered off the West Coast. This
has placed the region in broad southerly flow in the mid and upper
levels of the atmosphere. While deeper moisture over California will
have a hard time working its way northward, expect periods of mid and
upper level clouds with occasional sunnier breaks today.
Temperatures are generally in the 40s across the area this morning
with low level temperature profiles suggesting high temperatures will
likely climb into the low 50s this afternoon. Surface high pressure
has shifted over the Inland Northwest, which has resulted in
pressure gradients turning more northeasterly across the region.
This will help enable cooler temperatures to persist in the central
Columbia River Gorge and upper Hood River Valley.
As the aforementioned trough offshore pushes eastward over the next
24 hours and moisture continues to stream northward out of
California, cloud cover and rain chances should increase tonight into
Saturday. Increased PoPs considerably for this time period given
model agreement. The NAM and WRF-GFS to some degree suggest
precipitation could mix with snow down to Hood River Saturday
morning while the GFS and EC suggest less of a threat. At this
point, held snow levels below model guidance and lowered the
rain/snow mix line, but given temperatures will likely be marginal
and meager QPF, impacts should be relatively minor even if
precipitation turns to all snow around Hood River for a period
Saturday morning.
Any break in the wet weather Saturday evening will likely be
relatively short lived as models remain in good agreement the next
occluding front will push into the Pacific Northwest Saturday night
and will keep the area wet well into Sunday. The upper level trough
and occluding front will take on a bit of a negative tilt so there
will likely be some elevated instability, but at this point, unsure
it will be enough to support thunderstorms. Will evaluate further
with the afternoon forecast. The bigger story with this storm system
is that snow levels will likely hover in the 2500-3000' range so
Cascade passes will likely see enough snow to create travel issues
Saturday night and Sunday. /Neuman
.LONG TERM...Sunday night through Thursday. Previous discussion from
Thursday afternoon follows...A rather active weather
pattern continues early next week as an upper level trough remains
over the far eastern Pacific while a series of impulses rotating
around the low will move into the region and provide a focus point
for additional rounds of steadier rainfall. Forecast models continue
to differ on the specific details of the timing of some of these
impulses, so continued to generally maintain at least chance PoPs
through much of the week. A surface low may develop and move north
through the coastal waters on Monday, but at this time the consensus
keeps the strongest winds well offshore, but it might be breezy
along the coast. The longwave trough finally transits the region and
pushes into the Great Basin around midweek, ushering in a cooler air
mass and snow levels lowering to near the Cascade foothill
elevations. Temperatures through the next week look to trend a few
degrees below seasonal normals. Cullen
&&
.AVIATION...Skies cleared enough to allow LIFR cigs with IFR
vsbys to develop at KPDX, KEUG and KSLE. A low end MVFR deck is
at KHIO. East winds are keeping KTTD, KAST, and KONP free from
the low clouds. Developing winds will likely begin to lift and
break up the decks around 18z and clear completely by 21z,
however, the northerly winds could keep the low clouds over KEUG
for longer than in the current TAF.
Will then see VFR conditions for several hours until rain will
start spreading north during the late evening and overnight
hours. Most of the rain focus will remain inland where MVFR cigs
will develop under the advancing rain shield. KEUG and KSLE
appear they may drop to IFR cigs around 14z. The coast may stay
VFR through tonight and early tomorrow.
KPDX AND APPROACHES...Low clouds developed around sunrise with
cigs currently around field minimums. LIFR conditions will
likely remain through 19z when northeast to east winds develop
and scour the area. Then expect VFR through about 14z when cigs
will drop and pass 040 on their way to 1500-2000 feet by 16z
under a rain shield moving in from the south. /JBonk
&&
.MARINE...WInds will increase today as low pressure develops to
the south. Recent model runs have shown a lobe of the surface low
breaking north this evening then crossing inland east of the
waters tonight. This will bring a longer duration and further
north extent to the winds. Have extended the SCA for winds
through Saturday morning. Have also increased wind gusts south of
Newport up to around 30 kt.
Seas much lower this am, generally around 10 ft. Will maintain
Small Craft Advisory for hazardous seas today, as think overall
swell train will bounce between 9 and 11 ft today. Should see
overall seas drop back under 10 ft towards this evening.
Active weather continues this weekend into next week. Next front
will arrive late Sat night, with another brief round of gusty
winds at that time. Models getting more consistent, showing a
fairly potent low pres area moving up the coast later Mon. Have
boosted winds for Mon and Mon night, have increasing confidence
for southerly Gales at that time. Will have to monitor this
through the weekend, as models still wavering between a stronger
and a weaker low. If low materializes, would have good chance of
seas pushing to or just above 20 ft again later Mon and Mon
night. For now, will boost winds for that time frame. JBonk/Rockey.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory for winds from 1 PM this afternoon to 10
AM PST Saturday for Coastal Waters from Cape Shoalwater WA
to Florence OR out 60 nm.
Small Craft Advisory for hazardous seas until 6 PM PST this
evening for Coastal Waters from Cape Shoalwater WA to
Florence OR out 60 nm.
Small Craft Advisory for Rough Columbia River Bar until noon
PST today.
Small Craft Advisory for Rough Columbia River Bar from 6 PM to
11 PM PST this evening.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:46 PM PST | River Flood Warning | PQR | Washington | 67 hr |
| Feb 16, 8:57 PM PST | Small Craft Advisory for Winds | PQR | 37 hr | |
| Feb 17, 2:36 AM PST | Small Craft Advisory for Rough Bar | PQR | 20 hr | |
| Feb 17, 2:52 PM PST | Small Craft Advisory for Rough Bar | PQR | 21 hr |
Nearby
River Flood Warnings in Oregon, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.